Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Riverton, WY

June 24, 2014Fremont County, Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 24, 2014, 8:09 PM MDT for Fremont County, Natrona County, Wyoming. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2014, 8:09 PM MDT (02:09 UTC)
Expired
Jun 24, 2014, 9:15 PM MDT
In force
66 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Fremont County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 87 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:20 PM MDTHAIL 1Castle Gardens, WYHAIL IS 2 INCHES DEEP ON THE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2661 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS55 KRIW 250209
SVRRIW
WYC013-025-250315-
/O.NEW.KRIW.SV.W.0041.140625T0209Z-140625T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
809 PM MDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
  WEST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 915 PM MDT

* AT 806 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CASTLE
  GARDENS...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL...AND HAIL PILING UP ON AREA ROADWAYS   
  COULD MAKE ROADS SLICK.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ERVAY AROUND 850 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4298 10700 4268 10707 4273 10736 4274 10748
      4279 10756 4284 10762 4288 10772 4293 10784
      4307 10782
TIME...MOT...LOC 0208Z 282DEG 20KT 4295 10767

HAIL...1.00IN
WIND...<50MPH

$$

MURRELL
3 follow-up statements
140 
WWUS55 KRIW 250227
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
827 PM MDT TUE JUN 24 2014

WYC013-025-250315-
/O.CON.KRIW.SV.W.0041.000000T0000Z-140625T0315Z/
FREMONT WY-NATRONA WY-
827 PM MDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
NATRONA AND EXTREME EAST CENTRAL FREMONT COUNTIES UNTIL 915 PM MDT...

AT 824 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF 
CASTLE GARDENS...AND MOVING EAST AT 25 MPH. QUARTER SIZE HAIL WAS 
REPORTED AT CASTLE GARDENS IN EXTREME EASTERN FREMONT COUNTY WITH 
THIS STORM.

HAZARD...QUARTER SIZE HAIL...AND HAIL PILING UP ON RURAL ROADS WHICH 
COULD MAKE THEM SLICK.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ERVAY AROUND 850 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4292 10774 4304 10769 4298 10700 4268 10707
      4273 10736 4274 10748 4279 10756 4284 10762
      4288 10772
TIME...MOT...LOC 0225Z 282DEG 20KT 4293 10754

HAIL...1.00IN
WIND...<50MPH

$$

MURRELL
015 
WWUS55 KRIW 250253
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
853 PM MDT TUE JUN 24 2014

WYC013-250303-
/O.CAN.KRIW.SV.W.0041.000000T0000Z-140625T0315Z/
FREMONT WY-
853 PM MDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL FREMONT
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF FREMONT COUNTY.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4268 10707 4273 10736 4274 10748 4278 10754
      4278 10753 4279 10750 4302 10750 4298 10700
TIME...MOT...LOC 0253Z 282DEG 20KT 4290 10733

$$

WYC025-250315-
/O.CON.KRIW.SV.W.0041.000000T0000Z-140625T0315Z/
NATRONA WY-
853 PM MDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
NATRONA COUNTY UNTIL 915 PM MDT...

AT 850 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERVAY...AND
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WEST
CENTRAL NATRONA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4268 10707 4273 10736 4274 10748 4278 10754
      4278 10753 4279 10750 4302 10750 4298 10700
TIME...MOT...LOC 0253Z 282DEG 20KT 4290 10733

HAIL...1.00IN
WIND...<50MPH

$$

MURRELL
652 
WWUS55 KRIW 250307
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
907 PM MDT TUE JUN 24 2014

WYC025-250317-
/O.EXP.KRIW.SV.W.0041.000000T0000Z-140625T0315Z/
NATRONA WY-
907 PM MDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NATRONA COUNTY
WILL EXPIRE AT 915 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN AND SMALL HAIL ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4268 10707 4273 10736 4274 10748 4278 10754
      4278 10753 4279 10750 4302 10750 4298 10700
TIME...MOT...LOC 0307Z 282DEG 20KT 4288 10723

$$

MURRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:54 PM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 24, 3:54 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT TUE JUN 24 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

WV IMAGERY SHOWING RIDGE AXIS OVER THE WRN BORDER OF WY...TROFFING
EAST WITH EMBEDDED SW/WEAK JET STREAK EXITING EWD...A WEAK VORT MAX
CRESTING THE RIDGE NOW...AND ANOTHER SW/JET OVR THE GREAT BASIN. AT
THE SFC...LOW P STILL OF THE SW...HIGH(ER) PRESSURE OFF TO THE NE
ACROSS THE NRN PLAINS...WITH THREE WEAK BOUNDARIES ACROSS THE
CWA...ONE ACTING LIKE A VERY WEAK FRONT AND STILL DRAPED ALONG THE
ERN SLOPES OF THE MOUNTAINS E OF THE DIVIDE. THE OTHERS ARE
ASSOCIATED W/ THE SW LOW...WITH WEAK INVERTED LOBES STRETCHING TO
THE N ALONG OUR WRN BORDER WITH ID...AND THE OTHER POINTED EWD
ACROSS SWEETWATER COUNTY INTO ERN FREMONT AND THEN E INTO NATRONA
COUNTY. THIS SET-UP OFFERS UP A FEW DIFFERING CONVERGENCE ZONES IN
ADDITION TO THE MOUNTAINS. ERLY FLOW E AND N OF THE SOUTHERN
BOUNDARY...WESTERLY/SOUTHWESTERLY TO THE WEST AND SOUTH OF THE
BOUNDARY. HIGHER CAPE WILL ONCE AGAIN SHOWING ALONG AND N OF THIS
BOUNDARY IN THE MORE ERLY FLOW...GIVING SOME ADDITIONAL FOCUS AND
STRENGTH TO POSSIBLE STORM INITIATION THIS AFTERNOON...ALONG WITH
THOSE THAT MAKE IT OFF FROM THE MOUNTAINS. ADDITIONALLY...THE WEAK
RIDGE RUNNING SW WILL RIDE OVR THE FA BY MID-DAY...HELPING TO SPARK
EARLIER CONVECTION EVEN AS HEIGHTS ARE ON THE RISE. ATTM...STORM
PARAMETERS LOOK TO REMAIN MOSTLY AOB SEVERE LEVELS. HOWEVER STRONGER
STORMS AND ISOLATED SVR MAY STRETCH ALONG/NORTH OF THE SOUTHERN SFC
BOUNDARY AND A BIT FURTHER INTO THE CENTRAL CWA TODAY WITH 0-6 KM
SHEAR HOVERING BETWEEN 20 AND 30 KTS...INCREASING SOMEWHAT EARLY
THIS EVENING AND OVERNIGHT. CIRRUS CLOUD SHIELD MOVING ACROSS THE FA FROM
WEST TO EAST IS CURRENTLY KEEPING MUCH OF THE REGION W OF THE DIVIDE
UNDER CONTROL EARLY. BIG HORNS CURRENTLY CAPPED BUT IN SUNSHINE WILL
LIKELY GO LATER AFTER THE SRN ABSAROKAS WHICH ARE LESS CAPPED...THEN
PORTIONS OF THE SFC BOUNDARY OVR SWEETWATER AND SUBLETTE COUNTIES
NEXT. WILL HAVE TO WATCH FOR OPENING IN THE SHIELD FOR CI TO OCCUR
ELSEWHERE. THIS MAY ALSO KEEP SFC HIGHS FROM REACHING FCST LVLS...OR
MAY OCCUR RATHER LATE IF THEY DO.

WED BEGINS WITH UPR RIDGE CENTERED OVR WY WITH GREAT BASIN LOW
BUILDING INTO SWRN WY...WITH A KINDA/SORTA WARM FRONT/INVERTED TROF
EXTENDING TO THE NE THEN N ALONG THE BIG HORNS. THIS WILL OPEN THE
DOOR TO SERLY LL FLOW THROUGH AT LEAST NRN NATRONA COUNTY AND ALL OF
JOHNSON COUNTY...WITH DECENT MOISTURE RETURN THRU AT LEAST THE
MORNING PERIOD...POSSIBLY INTO THE EARLY AFTERNOON. AS A WEAK RIDGE
RUNNING SW/JET STREAK MOVES ACROSS THE AREA IN THE AFTERNOON...AT
LEAST ISOLATED CONVECTION WILL OCCUR ALONG/NEAR TROF/FRONT/BOUNDARY
N OF THE SFC LOW ALONG WITH WHAT CAN GO OVR THE BIG HORNS. PLACEMENT
OF THE TROF/FRONT/BOUNDARY WILL MEAN EVERYTHING AT THIS TIME...WITH
MOST SEVERE WEATHER OCCURRING ALONG/EAST OF THE BOUNDARY WHERE CAPE
RANGING FROM 1200 TO 2000 J/KG AND DEEP SHEAR WILL BE MAXIMIZED IN
OUR FA FOR A SHORT TIME BEFORE GETTING SQUEEZED OUT ACROSS THE ERN
BORDER. A LITTLE OF EVERYTHING COULD OCCUR...INCLUDING LARGE
HAIL...DAMAGING WINDS...AND/OR AND ISOLATED TORNADO...ESPECIALLY
ALONG THE BOUNDARY WHERE SOME SFC BACKING OF THE WINDS IS EXPECTED
UNTIL A FRONT MOVES SOUTH ACROSS THE ERN COUNTIES IN RESPONSE TO
MID/UPR FORCING AND THE RETREAT OF THE SW SFC LOW AND ANY DEVELOPING
LEE LOW IN CO.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

A CLOSED LOW OFF THE BRITISH COLUMBIA COAST WILL SWING A VORT LOBE
THROUGH THE AREA WEDNESDAY EVENING. THIS WILL BE THE FIRST IN A
SERIES OF SHORTWAVE TROUGHS THAT WILL ROTATE AROUND THIS PARENT
LOW THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH MUCH OF THE EVENING WEDNESDAY NIGHT FROM THIS VORT LOBE
ALONG WITH A CHANCE OF STRONG THUNDERSTORMS JOHNSON AND NATRONA
COUNTIES WHERE THE BEST CAPE WILL BE. THURSDAY WILL BE A REPEAT
OF WEDNESDAY BUT THE SEVERE THREAT WILL BE MAINLY OVER NORTHEAST
BIG HORN AND JOHNSON COUNTIES LATE THURSDAY WITH THE NEXT
SHORTWAVE. THURSDAY SHOULD SEE THE STRONGEST SOUTHWEST BREEZES
ACROSS THE CWA AS THE SFC GRADIENT TIGHTENS A BIT. WE WILL
CONTINUE WITH THE SHORTWAVES ROTATING THROUGH EVERY 24 HOURS
THROUGH SATURDAY. HOWEVER A CLOSED LOW WILL ESTABLISH ITSELF
NORTH OF THE CENTRAL MONTANA CANADIAN BORDER WITH THE ASSOCIATED
MAIN TROUGH AXIS APPROACHING THE ROCKIES WHICH WILL PRODUCE MORE
NUMEROUS MAINLY LATE DAY SHOWERS AND THUNDERSTORMS AND CLOUDS
WHICH WILL COOL TEMPS DOWN BY AROUND 5 TO 10 DEGREES BY FRIDAY. ON
SATURDAY NIGHT THE MAIN TROUGH WILL TRACK ACROSS THE REGION FOR
THE COOLEST WEATHER OF THE WEEK TO OCCUR SUNDAY BEHIND THE TROUGH
AXIS BUT NOT AS COOL AS TEMPS WERE TWO WEEKENDS AGO. THE THREAT
OF LATE DAY T STORMS WILL CONTINUE THROUGH SUNDAY AND MONDAY WITH
A WEAK SHORT LIVED COOL FRONT DUE THROUGH THE AREA MONDAY. NEXT
TUESDAY SHOULD FEATURE THE LEAST LIKELY DAY FOR ANY SHOWERS AS A
RIDGE BUILDS IN WITH CONFLUENT FLOW.

&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU.
HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL
DISTURBANCE WILL CONTINUE TO KEEP WIDELY SCT TO SCT SHRA/TSRA IN THE
AREA...MOVING E OVER THE LOWER ELEVATIONS AT AROUND 20 KTS THROUGH
AT LEAST 03Z. HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS
WILL BE POSSIBLE UNDER THE STRONGER STORMS. THIS ACTIVITY WILL BRING
OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND
VIS...CONTINUING TO EFFECT THE TERMINALS THROUGH 3Z-4Z WITH
LINGERING SHRA/ISOLD TSRA FROM 4Z-7Z WED...PERHAPS UNTIL 9Z AT KCPR.
ANOTHER ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A
BIT MORE ISOLATED. HOWEVER...STRONGER TO SEVERE STORMS MAY BE
POSSIBLE...ESPECIALLY BETWEEN KCPR AND KBYG AFTER 20Z.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL FOR ALL TERMINALS THROUGH 00Z THU.
HOWEVER...HEATING DURING THE DAY AND ANOTHER WEAK UPPER LEVEL
DISTURBANCE WILL CONTINUE WIDELY SCT TO SCT SHRA/TSRA ACROSS THE
AREA...MOVING E OVER THE LOWER VALLEYS AT AROUND 20 KTS THROUGH 03Z.
HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS TO 45 KTS WILL BE
POSSIBLE UNDER THE STRONGER STORMS THROUGH 03Z. THIS ACTIVITY WILL
BRING OCCASIONAL PERIODS OF LOCALIZED MVFR CONDITIONS IN CIGS AND
VIS...CONTINUING TO EFFECT MOST TERMINALS THROUGH 3Z WITH LINGERING
SHRA/ISOLD TSRA FROM 3Z-5Z WED...PERHAPS UNTIL 8Z AT KJAC. ANOTHER
ROUND OF CONVECTION EXPECTED TOMORROW AFTER 19Z...ALBEIT A BIT MORE
ISOLATED.

&&

.FIRE WEATHER...
WARMER AGAIN MOST AREAS TODAY. WIDELY SCATTERED TO SCATTERED CHANCES
FOR SHOWERS AND THUNDER ACROSS THE FORECAST AREA...WITH BETTER
CHANCES ACROSS THE MOUNTAINS AND ALONG/NEAR A SURFACE BOUNDARY FROM
EASTERN ZONE 283...AND ALL OF 289 AND 280...WHERE UP TO A THIRD OF
AN INCH OF LIQUID WILL BE POSSIBLE UNDER SOME
SHOWERS/STORMS...LOCALLY HIGHER IF THE SHOWERS/STORMS REMAIN TERRAIN
TIED. OTHERWISE...WINDS WILL TEND OUT OF THE EAST EAST OF THE
DIVIDE...WEST TO SOUTHWEST WEST OF THE DIVIDE. WIND SPEEDS WILL
RANGE FROM 10 TO 15 MPH WITH A FEW GUSTS 20 TO 25 MPH...HIGHER AND
MORE ERRATIC UNDER/NEAR THUNDERSTORMS...WHERE OCCASIONAL GUSTS TO 50
MPH CAN BE EXPECTED...ESPECIALLY ACROSS THE SOUTHERN DISPATCH ZONES.
WARMER EVERYWHERE WEDNESDAY EXCEPT FOR THE FAR WEST BEHIND A WEAK
FRONTAL BOUNDARY WHERE HIGH TEMPS WILL RUN UP TO 5 DEG COOLER THAN
TUESDAY. WEDNESDAY...CHANCES FOR ISOLATED TO WIDELY SCATTERED
SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ACROSS ALL ZONES EXCEPT
FOR THE SOUTHERN DISPATCH ZONES WHICH WILL NOT HAVE MUCH OF A
CHANCE FOR PRECIPITATION. WINDS WILL COME AROUND TO THE
WEST/NORTHWEST FOR MOST ZONES AS THE FRONT MEANDERS EASTWARD
DURING THE DAY. STRONGER GUSTY WEST WINDS WILL LAY ACROSS THE
SOUTHERN ZONES 277 278 279 AND 289 WHERE WHERE IN COMBINATION WITH
MIN RH VALUES OF MIDDLE TO UPPER TEENS...WILL ENHANCE FIRE WEATHER
CONCERNS FOR ANY FIRE THAN GET STARTED...ALTHOUGH FUELS ARE NOT
CONSIDERED CRITICAL AT THIS TIME.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRAUN
LONG TERM...LIPSON
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 24, 4:00 AM MDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT TUE JUN 24 2014

WYZ001>020-022>030-251200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE BEST CONCENTRATION
EXPECTED ALONG AND EAST OF THE DIVIDE. SOME STORMS MAY BECOME STRONG
WITH HAIL...LOCALLY HEAVY RAIN AND GUSTY WIND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. SOME STORMS WILL HAVE GUSTY WIND AND HAIL.

FRIDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE REGION.

SATURDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS OR HAIL.

TEAM RIVERTON

In the hours before

Local storm report, Jun 24, 6:58 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
658 PM MDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             FORT WASHAKIE           43.01N 108.93W
06/24/2014  E0.75 INCH       FREMONT            WY   LAW ENFORCEMENT

&&

TL
Special weather statement, Jun 24, 7:20 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
720 PM MDT TUE JUN 24 2014

WYZ017-250215-
WIND RIVER BASIN WY-
720 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 815
PM MDT...

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HIDDEN VALLEY...OR 9 MILES
SOUTH OF SHOSHONI...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE REMAIN OVER RURAL EASTERN FREMONT
COUNTY...GENERALLY BETWEEN U.S. HWY 20/26...AND GAS HILLS ROAD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4323 10752 4296 10752 4303 10819 4321 10818
TIME...MOT...LOC 0119Z 272DEG 16KT 4311 10806

MURRELL
Special weather statement, Jun 24, 7:40 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
740 PM MDT TUE JUN 24 2014

WYZ020-022-250230-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
740 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 830
PM MDT...

AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 20...OR 18 MILES
WEST OF CASPER...AND WAS MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

THIS STORM WILL BE NEAR...
EMIGRANT GAP AROUND 745 PM MDT.
NATRONA COUNTY AIRPORT AROUND 755 PM MDT.
BAR NUNN AROUND 800 PM MDT.
THIS STORM SHOULD REMAIN NORTH OF CASPER AND EVANSVILLE...BUT OTHER
STORMS COULD STILL DEVELOP AND IMPACT CASPER THIS EVENING.

ANOTHER STRONG THUNDERSTORM WAS ABOUT 15 MILES NORTH OF CASPER. BOTH
STORMS WERE MOVING EAST AT 25 MPH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4278 10676 4303 10679 4309 10607 4279 10607
TIME...MOT...LOC 0134Z 266DEG 21KT 4293 10665

MURRELL
Special weather statement, Jun 24, 7:45 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
745 PM MDT TUE JUN 24 2014

WYZ015-017>019-250245-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
745 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 845
PM MDT...

AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SINKS CANYON STATE PARK...OR 6 MILES
SOUTHWEST OF LANDER...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
LANDER AROUND 750 PM MDT.
HWY JCT 287 AND 28 AROUND 755 PM MDT.
STATE HWY 135 MILE MARKER 10 AROUND 845 PM MDT.

ANOTHER STRONG THUNDERSTORM WAS JUST EAST OF HUDSON MOVING EAST AT
25 MPH...AND WILL AFFECT MAINLY RURAL EASTERN FREMONT COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4295 10859 4299 10816 4273 10809 4266 10886
      4283 10891
TIME...MOT...LOC 0144Z 258DEG 20KT 4276 10876

MURRELL
Special weather statement, Jun 24, 7:59 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
759 PM MDT TUE JUN 24 2014

WYZ017-250245-
WIND RIVER BASIN WY-
759 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT COUNTY UNTIL 845
PM MDT...

AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GAS HILLS RD MILE MARKER 30...OR 23 MILES
SOUTHEAST OF SHOSHONI...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
CASTLE GARDENS AROUND 815 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4293 10755 4287 10754 4286 10755 4290 10791
      4306 10789 4308 10787 4307 10751 4294 10750
TIME...MOT...LOC 0158Z 275DEG 19KT 4298 10777

MURRELL
Special weather statement, Jun 24, 8:05 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
805 PM MDT TUE JUN 24 2014

WYZ001-250330-
YELLOWSTONE NATIONAL PARK-
805 PM MDT TUE JUN 24 2014

THROUGH 930 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE OVER THE PARK. THIS ACTIVITY WILL QUICKLY MOVE TO THE
NORTHEAST. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL...GUSTY WINDS TO 45 MPH...AND HEAVY RAINFALL...AS WELL AS
ISOLATED LIGHTNING. HEAVY RAINFALL IN A SHORT AMOUNT OF TIME COULD
CAUSE MINOR FLOODING IN LOW LYING OR POOR DRAINAGE AREAS.

TL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:16 PM MDTSevere Thunderstorm WarningRIWFremont59 min
Jun 24, 6:20 PM MDTSpecial Weather StatementRIWNatrona55 min
Jun 24, 6:32 PM MDTSpecial Weather StatementRIWFremont43 min
Jun 24, 6:38 PM MDTSevere Thunderstorm WarningRIWFremont52 min
Jun 24, 7:20 PM MDTSpecial Weather StatementRIW55 min
Jun 24, 7:40 PM MDTSpecial Weather StatementRIWNatrona50 min
Jun 24, 7:45 PM MDTSpecial Weather StatementRIWFremont60 min
Jun 24, 7:59 PM MDTSpecial Weather StatementRIW46 min
Jun 24, 8:23 PM MDTSpecial Weather StatementRIWNatrona67 min
Jun 24, 8:34 PM MDTSpecial Weather StatementRIWFremont56 min
Jun 24, 10:02 PM MDTSpecial Weather StatementRIWNatrona58 min
Jun 24, 11:25 PM MDTSpecial Weather StatementRIW50 min
Jun 25, 2:22 PM MDTSpecial Weather StatementRIWJohnson23 min
Jun 25, 2:28 PM MDTSpecial Weather StatementRIW47 min
Jun 25, 2:44 PM MDTSevere Thunderstorm WarningRIWJohnson, Natrona46 min
Jun 25, 3:21 PM MDTSpecial Weather StatementRIWFremont39 min
Jun 25, 4:09 PM MDTSpecial Weather StatementRIWFremont36 min
Jun 25, 4:28 PM MDTSpecial Weather StatementRIW47 min
Jun 25, 4:46 PM MDTSpecial Weather StatementRIW44 min
Jun 25, 4:51 PM MDTSpecial Weather StatementRIWNatrona54 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.